Alert archive / Washington / Flash Flood Warnings in 2022

Flash Flood Warning 17, NWS Spokane, WA

July 3, 2022Chelan County, Douglas County, Grant County, Washington

NWS Spokane, WA issued this flash flood warning at Jul 3, 2022, 3:26 PM PDT for Chelan County, Douglas County, Grant County, Washington. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2022, 3:26 PM PDT (22:26 UTC)
Expired
Jul 3, 2022, 6:30 PM PDT
In force
3 hr
Issued by
NWS Spokane, WA
Area
Storm-based polygon
Flood severity
None

Counties Chelan County, WA, Douglas County, WA, Grant County, WA

The radar

The Spokane radar (KOTX), 190 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 3:30 PM PDTFLASH FLOOD5 Sse Rock Island, WAROAD WASHOUT ALONG TARPISCAN RD. LOCATION IS APPROXIMATE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 10.4 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2022-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2022-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-367 J/kg
Mixed-layer LCL
1515 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

133 
WGUS56 KOTX 032226
FFWOTX
WAC007-017-025-040130-
/O.NEW.KOTX.FF.W.0017.220703T2226Z-220704T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Spokane WA
326 PM PDT Sun Jul 3 2022

The National Weather Service in Spokane has issued a

* Flash Flood Warning for...
  Southeastern Chelan County in north central Washington...
  Southwestern Douglas County in north central Washington...
  West Central Grant County in north central Washington...

* Until 630 PM PDT.

* At 326 PM PDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 0.5 and 1.5 inches of 
  rain have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Route 28 south of Rock Island and adjacent roads in hilly terrain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 4726 12020 4735 12020 4737 12014 4741 11993
      4721 11997 4722 12000 4723 12002 4723 12008
      4724 12009 4726 12010

FLASH FLOOD...RADAR INDICATED

$$

CMS
2 follow-up statements
398 
WGUS76 KOTX 032248
FFSOTX

Flash Flood Statement
National Weather Service Spokane WA
348 PM PDT Sun Jul 3 2022

WAC007-017-025-040130-
/O.CON.KOTX.FF.W.0017.000000T0000Z-220704T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chelan WA-Douglas WA-Grant WA-
348 PM PDT Sun Jul 3 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM PDT THIS 
EVENING FOR SOUTHEASTERN CHELAN, SOUTHWESTERN DOUGLAS AND WEST 
CENTRAL GRANT COUNTIES...

At 348 PM PDT, local law enforcement reported flash flooding on 
Tarpiscan Road south of Rock Island. Portions of the road are washed 
out from flood waters. Flash flooding will likely continue for the 
next couple of hours.

HAZARD...Flash flooding caused by heavy rain.

SOURCE...Law enforcement reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets, and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Areas south of Rock Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 4726 12020 4735 12020 4737 12014 4741 11993
      4721 11997 4722 12000 4723 12002 4723 12008
      4724 12009 4726 12010

FLASH FLOOD...OBSERVED

$$

CMS
855 
WGUS76 KOTX 040129
FFSOTX

Flash Flood Statement
National Weather Service Spokane WA
629 PM PDT Sun Jul 3 2022

WAC007-017-025-040139-
/O.EXP.KOTX.FF.W.0017.000000T0000Z-220704T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chelan WA-Douglas WA-Grant WA-
629 PM PDT Sun Jul 3 2022

...FLASH FLOOD WARNING WILL EXPIRE AT 630 PM PDT THIS EVENING FOR 
SOUTHEASTERN CHELAN, SOUTHWESTERN DOUGLAS AND WEST CENTRAL GRANT 
COUNTIES...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

A Flood Watch remains in effect until 1100 PM PDT Monday for Chelan 
County in north central Washington.

LAT...LON 4726 12020 4735 12020 4737 12014 4741 11993
      4721 11997 4722 12000 4723 12002 4723 12008
      4724 12009 4726 12010

$$

CMS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 2:58 PM PDT, 28 minutes earlier.

Area forecast discussion, Jul 3, 2:58 PM PDT, 28 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
258 PM PDT Sun Jul 3 2022

.SYNOPSIS...
There will be periods of showers and thunderstorms through the
Fourth of July. Look for potentially heavy rain showers and
lightning over the holiday weekend. The rest of next week looks to
trend drier and warmer with showers and thunderstorms isolated
and mostly over the mountains.

&&

.DISCUSSION...
Tonight through Monday Night: Large closed low over NW Washington
continues to send mid level waves into the region, with a strong
one triggering numerous showers and thunderstorms over NE
Washington into the ID Panhandle. Afternoon heating allowed for
strong surface based instability for these thunderstorms to
develop producing heavy rain and isolated hail up to quarter size.
Flash Flooding and Severe Thunderstorm Warnings have been issued
for several of these storms.  The bulk of this convection will
shift to areas near the Canadian border into early this evening
but another round of thunderstorms developing over the Central
Cascades will impact areas in Chelan, Okanogan, and Douglas
counties through the evening and possibly the western basin per
the CAM's models. Heavy rain from thunderstorms are the main
concerns, with strong to severe storms through the afternoon most
favored over far NE Washington into the North Idaho Panhandle, as
well as the Camas Prairie area into the Central Panhandle
Mountains. Additional convection over NE Oregon will track into
the Blue Mountains, Camas Prairie, and Central Panhandle Mountains
this evening possibly clipping the LC Valley. Much of this
activity will move out overnight into early Monday before the next
wave brings more showers and possible Thunderstorms on Monday.
Overall there is less instability to work with, but slow moving
storms especially in the Cascades could lead to additional Flash
Flooding. A Flash Flood Watch remains in effect for many of the
counties over northern Washington. JW

Tuesday through Sunday:
As the previous storm system shifts out of the Inland Northwest, a
warming and drying trend is expected across the region. Moisture
isn't completely swept out of the region heading into the middle of
next week, however, so some weak impulses could kick off additional
showers, most likely during the afternoon hours over the Cascades
and northern mountains near the Canadian border. Daytime temps
should warm back to near or slightly above normal into the latter
stages of the week. /KD

&&

.AVIATION...
18Z TAFS: An upper level low pressure system will sit off of the
Northwest coastline today. A potent shortwave disturbance is
rounding this upper level low moving through Oregon early this
morning. Thunderstorms have already developed as of 17z around
Walla Walla and just south of Moses Lake which will continue to
move north and increase during the late morning and afternoon
hours. Expect torrential rainfall with thunderstorms today with
airports at Wenatchee, Chelan, Methow Valley, Omak, Colville,
Sandpoint and Bonners Ferry seeing the best chances to be impacted
by lightning and heavy downpours. Showers and thunderstorms will
shift north of the region through the evening hours. JW

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        54  69  51  77  56  81 /  20  40  10  10   0   0
Coeur d'Alene  54  69  51  77  55  82 /  40  60  20  10   0  10
Pullman        52  66  49  75  55  78 /  20  60  10  10  10  10
Lewiston       59  74  56  83  61  87 /  30  70  10  20  10  20
Colville       52  72  48  77  52  82 /  60  70  30  10   0  10
Sandpoint      53  70  49  75  52  81 /  70  60  30  10   0  10
Kellogg        54  68  51  74  56  81 /  40  60  20  10  10  10
Moses Lake     54  75  53  82  59  85 /  20  20   0  10   0  10
Wenatchee      54  74  54  80  60  82 /  40  40  10  10  10  30
Omak           54  75  52  80  57  83 /  70  70  30  10  10  30

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Flood Watch through Monday evening for Northern Panhandle.

WA...Flood Watch through Monday evening for Central Chelan County-
     Northeast Mountains-Okanogan Highlands-Okanogan Valley-
     Upper Columbia Basin-Wenatchee Area-Western Chelan County-
     Western Okanogan County.

&&
Hazardous weather outlook, Jul 3, 3:26 AM PDT, 12 hours before
Hazardous Weather Outlook
National Weather Service Spokane WA
326 AM PDT Sun Jul 3 2022

IDZ001-WAZ037-038-041-043-044-047>049-041030-
Northern Panhandle-Northeast Mountains-Okanogan Highlands-
Wenatchee Area-Okanogan Valley-Waterville Plateau-
Central Chelan County-Western Chelan County-
Western Okanogan County-
326 AM PDT Sun Jul 3 2022

This Hazardous Weather Outlook is for portions of North Idaho...
Central Washington...North Central Washington and Northeast
Washington.

.DAY ONE...TODAY AND TONIGHT

Numerous thunderstorms containing torrential rainfall are
expected today with thunderstorms increasing in coverage late
this morning into the afternoon. Slow storm motion with very heavy
rain will be a concern for flash flooding or debris flows with a
particular concern for areas in and below recent burn scars and in
steep terrain. Flooding of low lying areas, small streams and
urban flooding will also be a concern. Strongest storms will also
be capable of small hail and gusty outflow winds.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Another round of showers and thunderstorms with heavy downpours
are expected for the 4th of July holiday. Flash flooding and
debris flows will continue to be a concern with these storms.

Please refer to our Graphical Hazardous Weather Outlook at
https://weather.gov/erh/ghwo?wfo=otx for the latest information
on potential weather hazards in the region.

IDZ002-003-WAZ033>036-041030-
Coeur d'Alene Area-Idaho Palouse-Washington Palouse-
Moses Lake Area-Upper Columbia Basin-Spokane Area-
326 AM PDT Sun Jul 3 2022

This Hazardous Weather Outlook is for portions of North Idaho...
East Central Washington...Northeast Washington and Southeast
Washington.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

No hazardous weather is expected at this time.

Please refer to our Graphical Hazardous Weather Outlook at
https://weather.gov/erh/ghwo?wfo=otx for the latest information
on potential weather hazards in the region.

IDZ004-026-027-WAZ031-032-041030-
Central Panhandle Mountains-Lewiston Area-
Lewis and Southern Nez Perce Counties-Northeast Blue Mountains-
Lower Garfield and Asotin Counties-
326 AM PDT Sun Jul 3 2022

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho and Southeast Washington.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms will develop through the morning and afternoon
hours. Some thunderstorms may become strong with isolated damaging
wind gusts, hail, and brief torrential rainfall possible resulting
in ponding of water on roads. Gusty outflow winds from strong
storms may result in tree damage and power outages.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

No hazardous weather is expected at this time.

Please refer to our Graphical Hazardous Weather Outlook at
https://weather.gov/erh/ghwo?wfo=otx for the latest information
on potential weather hazards in the region.

In the hours before

Special weather statement, Jul 3, 1:46 PM PDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Spokane WA
146 PM PDT Sun Jul 3 2022

WAZ036-037-032115-
Spokane Area WA-Northeast Mountains WA-
146 PM PDT Sun Jul 3 2022

...A strong thunderstorm will impact portions of southeastern
Stevens, north central Spokane and south central Pend Oreille
Counties through 215 PM PDT...

At 145 PM PDT, Doppler radar was tracking a strong thunderstorm near
Deer Park, or 24 miles north of Spokane, moving northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Deer Park, Loon Lake and Clayton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4788 11748 4800 11772 4824 11762 4808 11724
TIME...MOT...LOC 2045Z 213DEG 12KT 4801 11755

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

KD
Local storm report, Jul 3, 1:50 PM PDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
150 PM PDT SUN JUL 3 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     HAIL             4 SW OAKESDALE          47.09N 117.30W
07/03/2022  E1.00 INCH       WHITMAN            WA   TRAINED SPOTTER

&&

KD
Local storm report, Jul 3, 2:13 PM PDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
213 PM PDT SUN JUL 3 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             2 SSW RIVERSIDE         48.48N 119.53W
07/03/2022  M0.75 INCH       OKANOGAN           WA   EMERGENCY MNGR

            LOCATED ESTIMATED. REPORTED IN THE OMAK
            FLATS AREA.

&&

JW
Special weather statement, Jul 3, 2:35 PM PDT, 51 minutes before
Special Weather Statement
National Weather Service Spokane WA
235 PM PDT Sun Jul 3 2022

WAZ037-032200-
Northeast Mountains WA-
235 PM PDT Sun Jul 3 2022

...A strong thunderstorm will impact portions of north central
Stevens County through 300 PM PDT...

At 235 PM PDT, Doppler radar was tracking a strong thunderstorm 19
miles north of Colville, or 66 miles northwest of Priest River,
moving north at 10 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Marble and Pierre Lake Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4900 11785 4876 11784 4873 11810 4894 11818
      4901 11794
TIME...MOT...LOC 2135Z 167DEG 10KT 4882 11800

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

KD
Special weather statement, Jul 3, 3:00 PM PDT, 26 minutes before
Special Weather Statement
National Weather Service Spokane WA
300 PM PDT Sun Jul 3 2022

IDZ001-WAZ037-032230-
Northern Panhandle ID-Northeast Mountains WA-
300 PM PDT Sun Jul 3 2022

...A strong thunderstorm will impact portions of southwestern Bonner
and southeastern Pend Oreille Counties through 330 PM PDT...

At 300 PM PDT, Doppler radar was tracking a strong thunderstorm near
Priest River, moving northeast at 10 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Priest River, Newport, Oldtown and Bead Lake Campground.

This includes U.S. Highway 2 in Idaho between mile markers 0 and 19.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4804 11697 4815 11719 4840 11716 4820 11662
TIME...MOT...LOC 2200Z 226DEG 12KT 4816 11698

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

KD
Special weather statement, Jul 3, 3:05 PM PDT, 21 minutes before
Special Weather Statement
National Weather Service Spokane WA
305 PM PDT Sun Jul 3 2022

IDZ004-032230-
Central Panhandle Mountains ID-
305 PM PDT Sun Jul 3 2022

...A strong thunderstorm will impact portions of central Shoshone
County through 325 PM PDT...

At 305 PM PDT, Doppler radar was tracking a strong thunderstorm near
Mullan, or 7 miles southeast of Wallace, moving northeast at 30 mph.

HAZARD...Winds in excess of 30 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Mullan and Lookout Pass.

This includes Interstate 90 in Idaho between mile markers 64 and 73.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4728 11574 4738 11596 4766 11574 4760 11569
      4755 11576 4754 11571 4749 11569 4748 11564
      4746 11564 4746 11569 4743 11575 4737 11562
TIME...MOT...LOC 2205Z 215DEG 25KT 4740 11579

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH

FX

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 6:00 PM PDTSpecial Weather StatementOTXColumbia45 min
Jul 3, 11:38 AM PDTSpecial Weather StatementOTXOkanogan22 min
Jul 3, 11:51 AM PDTSpecial Weather StatementOTXLincoln24 min
Jul 3, 12:02 PM PDTAreal Flood AdvisoryOTXFerry, Lincoln118 min
Jul 3, 12:12 PM PDTAreal Flood AdvisoryOTXDouglas48 min
Jul 3, 12:18 PM PDTSpecial Weather StatementOTXLincoln27 min
Jul 3, 1:04 PM PDTSpecial Weather StatementOTXWhitman26 min
Jul 3, 1:15 PM PDTSpecial Weather StatementOTXSpokane30 min
Jul 3, 1:19 PM PDTFlash Flood WarningOTXStevens116 min
Jul 3, 1:35 PM PDTFlash Flood WarningOTXFerry, Stevens3 hr
Jul 3, 1:46 PM PDTSpecial Weather StatementOTXStevens29 min
Jul 3, 2:03 PM PDTSevere Thunderstorm WarningOTXStevens42 min
Jul 3, 2:15 PM PDTSevere Thunderstorm WarningOTXPend Oreille, Stevens45 min
Jul 3, 2:35 PM PDTSpecial Weather StatementOTXStevens25 min
Jul 3, 2:40 PM PDTAreal Flood AdvisoryOTXStevens3 hr
Jul 3, 2:52 PM PDTAreal Flood AdvisoryOTXPend Oreille, Stevens113 min
Jul 3, 3:04 PM PDTSevere Thunderstorm WarningOTXChelan, Douglas41 min
Jul 3, 3:15 PM PDTAreal Flood AdvisoryOTXOkanogan2 hr
Jul 3, 3:29 PM PDTSevere Thunderstorm WarningOTXDouglas, Grant46 min
Jul 3, 4:01 PM PDTSpecial Weather StatementOTX29 min
Jul 3, 4:17 PM PDTAreal Flood AdvisoryOTXChelan, Douglas118 min
Jul 3, 4:29 PM PDTSpecial Weather StatementOTXDouglas31 min
Jul 3, 4:51 PM PDTFlash Flood WarningOTXChelan3 hr

Nearby

Flash Flood Warnings in Washington, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.